Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 2, NWS Caribou, ME
NWS Caribou, ME issued this severe thunderstorm warning at Jun 25, 2000, 7:22 PM EDT for Aroostook County, Penobscot County, Maine. It was in force for 53 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 25, 2000, 7:22 PM EDT (23:22 UTC)
- Expired
- Jun 25, 2000, 8:15 PM EDT
- In force
- 53 min
- Issued by
- NWS Caribou, ME
- Area
- Whole counties
Counties Aroostook County, ME, Penobscot County, ME
The radar
The Caribou radar (KCBW), 63 km from the middle of the area, began a volume at 23:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 25, 7:30 PM EDT | Thunderstorm Wind 52 E | Littleton, ME | Several large tree branches were broken off and fell across Route 1. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 11.4 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1602 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 107 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KCAR 252322 SVRCAR MEC003-019-260015- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CARIBOU ME 722 PM EDT SUN JUN 25 2000 THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL PENOBSCOT COUNTY IN EAST CENTRAL MAINE THIS INCLUDES THE CITIES OF...MILLINOCKET...PATTEN SOUTHEASTERN AROOSTOOK COUNTY IN NORTHERN MAINE THIS INCLUDES THE CITY OF HOULTON * UNTIL 815 PM EDT * AT 720 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS FROM 6 MILES NORTH OF DUDLEY TO 14 MILES NORTH OF NORCROSS...OR FROM 16 MILES NORTHWEST OF HOULTON TO 5 MILES SOUTH OF MOUNT KATAHDIN...MOVING EAST AT 35 MPH. * SOME LOCATIONS NEAR THE PATH OF THE STORMS THROUGH 815 PM EDT... DUDLEY NORCROSS PATTEN SMYRNA MILLS DYER BROOK MILLINOCKET OAKFIELD CRYSTAL ISLAND FALLS LITTLETON LUDLOW IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY BUILDING AWAY FROM WINDOWS. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY HEAVY RAIN. $$ LAT...LON 4637 6880 4556 6882 4569 6786 4635 6779 MIGNONE NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:28 PM EDT, 4 hours 54 minutes earlier.
Area forecast discussion, Jun 25, 2:28 PM EDT, 4 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
228 PM EDT SUN JUN 25 2000
SYNOPSIS: LOW PRESSURE OVER NORTHWEST NEW YORK WILL TRACK INTO THE
MARITIMES TONIGHT. THEN LOOK FOR WEAK HIGH PRESSURE TO BUILD ACROSS
NORTHERN AND DOWNEAST MAINE ON MONDAY. THIS WILL GIVE WAY TO
INCREASING SOUTHWEST WINDS MONDAY NIGHT AS A COLD FRONT APPROACHES
THE REGION ON TUESDAY.
TECHNICAL DISCUSSION: WILL KEEP MENTION OF TSTMS IN ZONES THRU THIS
EVE ACROSS ALL OF THE FA GIVEN THE FAIRLY CLOSE PROXIMITY OF THE TOR
WATCH TO OUR SW. CAPES LESS THAN 500 J/KG AND LITTLE IN THE WAY OF
SUNSHINE THOUGH INDICATE LITTLE CHC OF STRONG TSTMS PRIOR TO THE MID
LVL S/WV EXITING NE OF OUR FA LATER TNGT. ALL MODELS IN AGREEMENT
THIS RUN THAT THE BEST QPF WILL BE ACROSS THE XTRM NW WHERE MORE
THAN AN INCH OF RNFL COULD FALL...WITH AMOUNTS SHARPLY LOWER AS ONE
WORKS SE INTO THE DOWNEAST AREA. TIMING OF THE RNFL WILL FACILITATE
THE NEED OF SPLITTING PD 1 FOR THE NW ZONE GROUP...OTHERWISE...WENT
SOMEWHAT ABV FWC GUIDANCE POPS TNGT.
STRONG DOWNGLIDE ADVERTISED BY THE MODELS LATE TNGT SHOULD GIVE
PARTIAL CLEARING TO MOST OF THE AREA BY DAYBREAK...WHICH IS FASTER
THAN ADVERTISED BY THE MODELS YESTERDAY. WITH THE EXPECTATION OF SFC
WINDS SLACKENING OFF...WE WILL MENTION PATCHY FOG LATE ACROSS ALL
AREAS...WITH WRLY COMP BL WINDS HOPEFULLY KEEPING FOG FROM BECOMING
DEEP AND MORE WIDESPREAD.
MON SHOULD BE PARTLY TO MOSTLY SUNNY AND WARM GIVEN SW SFC WINDS
AND ETA 925 MB TEMPS OF +21 TO +22 DEG C ACROSS MOST OF THE FA.
ETA SFC DEWPOINTS ARE PROGGED TO FALL DURING THE AFT IN NE ME
LIKELY AS RESULT OF DOWNSLOPING LLVL WINDS...SO SEE NO REASON
WHY AREAS N OF THE IMMEDIATE COASTLINE AND W OF THE MTNS SHOULD
NOT REACH HIGH TEMPS OF MID 80S ATTM.
INCREASING SSW GRAD FLOW COULD BRING SOME ATL STRATUS NWRD INTO THE
DOWNEAST COUNTIES LATE MON NGT PRIOR TO PERHAPS...MORE IMPORTANT
CONVECTION ON TUE AS A STRONGER COLD FRONT SWEEPS EWRD ACROSS THE
FA DURING THE LATE AFT AND EVE. THE TIMING OF THIS FRONT THIS MODEL
RUN LOOKS FAVORABLE TO UTILIZE MAX HEATING AND HIGH SFC DEWPOINTS
FOR THE POSSIBILITY OF SVR TSTM DEVELOPMENT...AND THIS WILL HAVE TO
BE MONITORED WITH SUBSEQUENT RUNS. WILL GO SIG ABV FWC POPS THIS PD.
COASTAL WATERS: WILL ISSUE THE CWF THIS AFT WITH AN SCA FOR MAINLY
THIS EVE...AFTERWARDS...WE XPCT SFC WINDS TO DIMINISH LATER TNGT AS
THEY VEER. ETA BL PROGS SHOW WINDS POSSIBLY INCREASING BACK TO SCA
STRENGTH BY TUE AFT IN ADVANCE OF THE NEXT COLD FRONT.
EXTENDED: TDYS MEAN SCENARIO OF THE MED RANGE MODELS GIVES THE FA
PARTIAL CLEARING LATE TUE NGT AND FAIR/COOLER WX ON WED AND THU
BEFORE A S/WV ORGANIZING IN THE LOWER GREAT LKS/UPPER OH VALLEY
BRINGS THE POSSIBILITY OF SHWRS ON FRI. UNCERTAIN OF THE TIMING
OF THE THIS SYSTEM...SINCE TDYS MED RANGE MODELS ARE 24 HRS SLOWER
THAN YESTERDAY...TYPICAL OF AN UPPER FLOW REGIME FEATURING FAST
WRLYS ALF.
CCF: CAR BT 058/085 063/082 054 04712 333/432/00/11
BGR BT 062/085 064/083 059 04512 333/432/00/12
.CAR...SCA.
VJNThe office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 25, 6:31 PM EDT | Severe Thunderstorm Warning | CAR | Penobscot, Piscataquis, Somerset | 59 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.